MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 LONG; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON FLEX 60 LONG; STAPLE, IMPLANTABLE
Catalog Number LONG60A
Medical Device Problem Codes Component or Accessory Incompatibility (2897); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/03/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a bariatric procedure, it was observed that they could not open the jaw after firing.They cut off the tissue and removed the device together with the trocar.Suture sewing was used to complete the surgery.There was no patient consequence nor surgical delay reported.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) date sent: 3/17/2026 b3: only event year known: 2026 d4: batch #unk.Additional information was requested, and the following was obtained: 1.What steps were taken to open the jaws.Unknown 2.Did the device eventually open? no 3.Was there a patient consequence? if yes, how was the issue addressed? no 4.Could you please clarify if there were any change in the post-operative care of the patient as a result of the event? no the device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.This is an analysis of two photos submitted for evaluation.During the visual analysis, the following was observed: the photos show a device with a green reload loaded and tissue positioned between the jaws.The sled is visible at the distal end, indicating that the reload was fully fired.However, the knife is observed to be deployed near the distal end.Based on the photos the event described is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.As part of ethicon endo surgery quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device lot a97j0l, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/31/2026.D4: batch #481d09.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one long60a device was returned with the jaws and closure trigger in the closed position, with an ecr60g fully fired reload loaded on the device.Additionally one trocar endopath excel 12 mm was returned inserted on the shaft.Also, the knife was noted partially advanced, the red manual knife reverse button was activated and the knife returned to the home position as expected.However, the force to squeeze firing trigger to back to home position is larger than normal due to the dried tissue in knife slot.The device was tested for functionality in the articulated position with a test reload and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples met the staple release criteria.In addition, photo was provided and it shows a fully fired reload loaded in jaw and clamping a tissue.The event reported of would not open was confirmed and it is related to improper use of the device.It should be noted that when using the reverse button ensure that the knife is fully back on its home position, if the knife remains advanced the device jaws would not open.The event described of the instrument compatibility could not be confirmed as trocar could slide through shaft smoothly with no issues.As part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 481d09, and no non-conformances were identified.

Brand Name
ECHELON FLEX 60 LONG
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 00969
3035526892
MDR Report Key24619765
Report Number3005075853-2026-02054
Device Sequence Number9640139
Product Code GDW
UDI-Device Identifier10705036002444
UDI-Public(01)10705036002444(10)A97J0L(17)280229
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K081146
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLONG60A
Device Lot NumberA97J0L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/03/2026
Supplement Date Received by Manufacturer03/19/2026
06/02/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date03/31/2026
06/07/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECR60G
Patient SexUnknown